EconPapers    
Economics at your fingertips  
 

Non-existence of subgame-perfect $$\varepsilon $$ ε -equilibrium in perfect information games with infinite horizon

János Flesch (), Jeroen Kuipers (), Ayala Mashiah-Yaakovi (), Gijs Schoenmakers (), Eran Shmaya (), Eilon Solan () and Koos Vrieze ()

International Journal of Game Theory, 2014, vol. 43, issue 4, 945-951

Abstract: Every finite extensive-form game with perfect information has a subgame-perfect equilibrium. In this note we settle to the negative an open problem regarding the existence of a subgame-perfect $$\varepsilon $$ ε -equilibrium in perfect information games with infinite horizon and Borel measurable payoffs, by providing a counter-example. We also consider a refinement called strong subgame-perfect $$\varepsilon $$ ε -equilibrium, and show by means of another counter-example, with a simpler structure than the previous one, that a game may have no strong subgame-perfect $$\varepsilon $$ ε -equilibrium for sufficiently small $$\varepsilon >0$$ ε > 0 , even though it admits a subgame-perfect $$\varepsilon $$ ε -equilibrium for every $$\varepsilon >0$$ ε > 0 . Copyright Springer-Verlag Berlin Heidelberg 2014

Keywords: Subgame-perfect equilibrium; Perfect-information games; Infinite horizon; Non-existence (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-014-0412-3 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:43:y:2014:i:4:p:945-951

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-014-0412-3

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-30
Handle: RePEc:spr:jogath:v:43:y:2014:i:4:p:945-951